Advertisement
Sign in to follow this  
Followers 0
starr

Prozac Maximum Dosage

13 posts in this topic

Posted

Advertisement

Hi all,

I am on 80mg a day of prozac which seems to work well for my

depression but leaves me feeling very lethargic in the afternoons.

I feel like I am the only person out there on such a high dosage.

If there is anyone else I would love to hear your experiences.

Unfortunately, so far every ad I have taken took the highest dosage

to work for me. My doctor says I have a high metabolism.

Best wishes,

starr

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

I was on 80mg as well about three years ago along with some crazy amount of Buspar. I became a walking, talking crazy person. I was constantly wired and just too danged happy. I could have been punched in the gut or spit on and I would have smiled and thanked them. I guess what I'm saying is it made me NOT feel... ANYTHING. I quit on my own and only go to my family doctor (whom prescribed it) for sickness (colds, flu, etc). If it works for you -- great! Everyone is different. What works for one may not work for the next 10 behind you.

Good luck!!!

Lost in the Past

Share this post


Link to post
Share on other sites

Posted

I have been using it with 80mg for 2 days. Before, it was 40mg. I am not good not bad now. Hope better at next days. I also take 3 drops with Rivotril at sometimes. For lethargy, i take Arcalion drug which is nootropic agent.

Share this post


Link to post
Share on other sites

Posted

I too am on 80mg daily and have even at times considered asking about going up to 100. I'm now probably going to ask about something to take in combination with Prozac instead of a higher dose but just wondered if 80mg really is the maximum dosage. Has anyone here ever tried taking over 80?

Share this post


Link to post
Share on other sites

Posted

Hi,

I just thought I would mention that I am also on 100 of wellbutrin along with

my 80 of prozac and it seems to be working really well.

best wishes,

starr

Share this post


Link to post
Share on other sites

Posted (edited)

Has anyone here ever tried taking over 80?

Hi fook and :hearts: to DF!

Try and google the name Ivan Goldberg. He is a New York psychiatrist who has a special interest in treatment-resistant depressions and he is clued-up enough to take doses beyond the recommended, sometimes scarily far. He writes a lot of FAQs for drugs and has his own website. He might say how high he has taken it, if you dig around a bit.

He used to belong to a depression mailing list that I was on, a while back and he'd answer our questions and was soooo approachable. I expect he's way too busy these days, but he has posted a wealth of his knowledge on the Web.

When you get to high doses, you need to be with a psychiatrist who has experience with it and who can keep an eye on you (ie, not be booked up 6 weeks in advance and really hard to get an appointment with). It takes courage and most docs won't risk it, fearing the possible fall-out. It's wonderful when you find a doc who will go the distance with you, be available if something bad crops up, be pro-active about it and not give up. Good luck!

Edited by moonlightress

Share this post


Link to post
Share on other sites

Posted

just recently was uped to 80mg a day. i take 40mg at 8 am and 40mg at 2pm. i found it gets rid of the afternoon drag and allows me to fall asleep at nite. although this dosent happen till 12am but its better than not sleeping at all. hopefully this will help keep my manic eppisodes under control

Share this post


Link to post
Share on other sites

Posted

Hi all,

I am on 80mg a day of prozac which seems to work well for my
depression but leaves me feeling very lethargic in the afternoons.
I feel like I am the only person out there on such a high dosage.
If there is anyone else I would love to hear your experiences.
Unfortunately, so far every ad I have taken took the highest dosage
to work for me. My doctor says I have a high metabolism.

Best wishes,
starr

starr, i've been on Prozac 10yrs i had panic attacks,ocd,and depression.all i can say is thank God for prozac. Panic
attacks stopped 4weeks after starting Prozac,the ocd is under controll with Threapy.The depression is tougher,it never
really leaves.It's not major but it is a problem.Im on 60mil prozac and im thinking of asking my Dr. to boost me to
80. Over he years i've tried to come off of Prozac but symtoms always returned. I don't think your strange. Feel Good.

Share this post


Link to post
Share on other sites

Posted

Highest i've been is 60mg, had no bother what so ever coming off when I was ready. Had a good few years symptom free before I needed a top up.

Share this post


Link to post
Share on other sites

Posted

I am on 7 Prozac a day .. so im on 140mg a day and im 16 years old.

Seems to be working ok i guess...

Best wishes :)

Jess

xx

Share this post


Link to post
Share on other sites

Posted

Hi Jess,

I have never heard of anyone on such a high dose. I hope

you are seeing a psychiatrist since they specialize in these

meds. If not, I would definitely check with one or at least

your pharmacist. Not to scare you, I just never heard of

that high a dose before.

best wishes,

starr

Share this post


Link to post
Share on other sites

Posted

I have been on 80mg/day since around February of this year. I felt that it helped substantially as compared to the 60mg/day that I was on beforehand. However, in the last few weeks, I am really starting to feel a major drop in my mood, and experiencing a lot of suicidal ideation. I actually just saw my therapist on Monday, and arranged an "emergency" meeting with her today. I see her again Monday, and see my Psychiatrist on Wednesday of next week. I don't believe that the ideation is related to the Prozac itself in any way... I'm actually thinking I'm going to need a higher dose. =\

Share this post


Link to post
Share on other sites

Posted

I'm also on 80mg of prozac..

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
Sign in to follow this  
Followers 0